Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 94, NWS St. Louis, MO

May 12, 2005Audrain County, Monroe County, Shelby County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at May 12, 2005, 10:07 PM CDT for Audrain County, Monroe County, Shelby County, Missouri. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 12, 2005, 10:07 PM CDT (03:07 UTC)
Expired
May 12, 2005, 11:00 PM CDT
In force
53 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Audrain County, MO, Monroe County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 161 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 12, 6:55 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.1 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2005-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2005-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 415 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
415 m²/s²
0-3 km storm-relative helicity
666 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 130308
SVRLSX
MOC007-137-205-130400-
/O.NEW.KLSX.SV.W.0094.050513T0307Z-050513T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1007 PM CDT THU MAY 12 2005

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  AUDRAIN COUNTY IN CENTRAL MISSOURI
  MONROE COUNTY IN NORTHEAST MISSOURI
  SHELBY COUNTY IN NORTHEAST MISSOURI

* UNTIL 1100 PM CDT

* AT 1002 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM CLARENCE TO 12 MILES SOUTHWEST OF MADISON...OR
  ALONG A LINE EXTENDING FROM 10 MILES EAST OF MACON TO 9 MILES
  SOUTHEAST OF MOBERLY...AND MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAUD
  MADISON
  GRANVILLE
  PARIS
  SHELBYVILLE
  SHELBINA

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3976 9227 3925 9232 3934 9191 3996 9189

$$

BRITT
3 follow-up statements
000 
WWUS53 KLSX 130330
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1027 PM CDT THU MAY 12 2005

MOC007-137-205-130400-
/O.CON.KLSX.SV.W.0094.000000T0000Z-050513T0400Z/
AUDRAIN MO-MONROE MO-SHELBY MO-
1027 PM CDT THU MAY 12 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1100 PM CDT FOR 
SHELBY...MONROE AND AUDRAIN COUNTIES...

AT 1024 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH FROM SHELBYVILLE
TO 11 MILES SOUTH OF MADISON...MOVING NORTHEAST AT 40 MPH.

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...PARIS... 
EMDEN...SHELBINA AND STOUTSVILLE.

LAT...LON 3976 9227 3925 9232 3934 9191 3996 9189

$$

BRITT
000 
WWUS53 KLSX 130351
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1050 PM CDT THU MAY 12 2005

MOC007-130400-
/O.CAN.KLSX.SV.W.0094.000000T0000Z-050513T0400Z/
AUDRAIN MO-
1050 PM CDT THU MAY 12 2005

...THE SEVERE THUNDERSTORM WARNING FOR AUDRAIN COUNTY IS CANCELLED...

LAT...LON 3988 9198 3936 9196 3936 9174 3996 9189

$$

MOC137-205-130400-
/O.CON.KLSX.SV.W.0094.000000T0000Z-050513T0400Z/
MONROE MO-SHELBY MO-
1050 PM CDT THU MAY 12 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1100 PM CDT FOR 
SHELBY AND MONROE COUNTIES...

AT 1045 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING  
DAMAGING WINDS TO 60 MPH FROM 7 MILES NORTHWEST OF EMDEN 
TO 6 MILES WEST OF SANTA FE...MOVING NORTHEAST AT 15 MPH.

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
HUNNEWELL...STOUTSVILLE...EMDEN AND SANTA FE.

LAT...LON 3988 9198 3936 9196 3936 9174 3996 9189

$$

BRITT
000 
WWUS53 KLSX 130400
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1100 PM CDT THU MAY 12 2005

MOC137-205-130410-
/O.EXP.KLSX.SV.W.0094.000000T0000Z-050513T0400Z/
MONROE MO-SHELBY MO-
1100 PM CDT THU MAY 12 2005

...THE SEVERE THUNDERSTORM WARNING FOR SHELBY AND MONROE COUNTIES 
HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE COUNTY.

LAT...LON 3988 9198 3936 9196 3936 9174 3996 9189

$$

BRITT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 4:45 PM CDT, 5 hours 22 minutes earlier.

Area forecast discussion, May 12, 4:45 PM CDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
445 PM CDT THU MAY 12 2005

.DISCUSSION...
UNSETTLED WX IN THE OFFING FOR THE AREA OVR THE NXT 36 HRS AS UPR
LOW OVR ROCKIES OPENS UP AND ASSOC TROF SWINGS INTO MSVLY.

TNGTS ERY EVE PCPN THRT WL BE TIED TO WRMFNT AS IT LIFTS NWD ACR
AREA...WHICH IS CLRLY DEFINED IN BOTH STLT AND SFC DATA FROM JUST S
OF KJEF TO NR KSAR.  AM A BIT SURPRISED THAT PCPN HASNT ALREADY
FORMED ALG BNDRY AS SFC CNVGC AND INCRGLY UNSTBL AMS SHUD BE
OVERCOMING THE EVER WKNG CAP...BUT DONT BLV THAT THE DELAY MEANS NO
THRT OF PCPN WITH THIS FTR.

LTR TNGT...PCPN CHCS WL BE INCRG OVR N AREAS AS INTS LN OF CNVTN
CURRENTLY STRETCHING FROM SW IA INTO S CNTRL KS MOVES E.  NOT SURE
ABT HOW MUCH OF A SVR WX THRT WL EXIST WITH THIS ACTIVITY AS AMS WL
BE LOSING SM OF ITS INSTABILITY...BUT DEEP UVV WITH SHTWV...SLOW E
MVMT OF SYSTEM...AND VRY MOIST AMS SHUD CERTAINLY MEAN A THRT OF HVY
RAIN.  PWATS ARE VRY IMPRESSIVE...FCST BY BOTH NAM AND GFS AOA 1.5
OVR N AREAS BY 12Z.  IN S AREAS...WL DROP POPS AFT MIDN AS FNT SHUD
BE WELL N...AND AREA SHUD BE LACKING IN ANY UPR SUPPORT TO AID ADDL
CNVTN.

TSRA ONGOING OVR N AREAS ON FRI MRNG SHUD SWEEP ACR FA FROM NW TO SE
FRI AFTN AND FRI NGT AS UPR SYS...A SERIES OF SHTWVS...AND ASSOC STG
CDFNT ROLL THRU AREA.  LIKELY AND HIER POPS BASED OFF OF MOS
CERTAINLY LKS REASONABLE.  MOST PCPN SHUD END BY SAT MRNG...AND
ALTHO MDLS FCST ALL OF THE PCPN E OF OUR FA BY 12Z SAT HV LEFT SM LO
POPS FOR SHWRS OVR SE DURG THE MRNG.   ALSO KEPT A 20% OVR N AREAS
FOR SAT AFTN AS SCNDRY SHTWV DROPS INTO REGION.

SUMMER-LIKE TEMPS IN MOST AREAS DURG THE PAST FEW DAYS WILL SHARPLY
DROP TO BLO NORMAL LVLS BY THE WEEKEND DUE TO UNSEASONABLY COLD AIR
WHICH IS FCST INTO REGION IN WAKE OF THIS SYS.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.

&&

TRUETT
Hazardous weather outlook, May 12, 5:18 PM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
518 PM CDT THU MAY 12 2005

ILZ058>060-064-065-069-070-074-095>102-MOZ018-019-026-027-034>036-
041-042-047>052-059>065-131100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-JEFFERSON-JERSEY IL-
KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON IL-MARION-MARION IL-MONITEAU-
MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-
SHELBY-ST CHARLES-ST CLAIR IL-ST LOUIS-ST LOUIS CITY-WARREN-
WASHINGTON IL-
518 PM CDT THU MAY 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST AND CENTRAL
MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT AS A WARM
FRONT MOVES NORTHWARD THROUGH THE AREA. A FEW STORMS MAY BE CAPABLE
OF PRODUCING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE FRIDAY AND
FRIDAY NIGHT AS A COLD FRONT MOVES SOUTHEASTWARD THROUGH THE
REGION.  A FEW STORMS ALONG AND AHEAD OF THIS FRONT MAY PRODUCE
LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

ILZ079-MOZ072>075-084-085-099-131100-
CRAWFORD-IRON-MADISON-RANDOLPH IL-REYNOLDS-ST FRANCOIS-STE GENEVIEVE-
WASHINGTON-
518 PM CDT THU MAY 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF SOUTHEAST MISSOURI
AND A SMALL PART OF SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT.  A FEW STORMS MAY PRODUCE
SMALL HAIL...STRONG WIND GUSTS AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AND FRIDAY
NIGHT AS A COLD FRONT MOVES SOUTHEASTWARD THROUGH THE REGION.  A FEW
STORMS ALONG AND AHEAD OF THIS FRONT MAY PRODUCE LARGE HAIL AND
DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

GLASS

In the hours before

Local storm report, May 12, 6:11 PM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
611 PM CDT THU MAY 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             GERALD                  38.40N 91.33W
05/11/2005  0.88 INCH        FRANKLIN           MO   TRAINED SPOTTER

&&

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 9:39 PM CDTSevere Thunderstorm WarningLSXBoone68 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.